Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viramune Side Effects
Oct 3, 2003

I restarted therapy after getting resistance testing on a combination of Viramune/Viread/Epivir. I have taken Viread, Epivir and VIDEX EC before and had started to get neuropathy from VIDEX EC so I had to switch combos. I was off HAART for 3 months.

I have been on this combo for about seven weeks...have not had any rashes or any severe symptoms. I have had some mild stomach upset and my doctor has prescribed Prevacid to alleviate the stomach problems. I travel with work and am gone for months at a time. I had blood work done at week # 4 and my counts were all within normal ranges and my VL was down from 31,000 to 400. CD4's up from 230 to 275. I keep reading a lot of information about close monitoring of liver functions during the first 12 weeks of Viramune therapy and I am not going to be home for another 5 weeks. Would you recommend going to a clinic somewhere while on my business trip to get a liver panel? I tend to get very stressed out during the "drug intro" period and sometimes can't tell if the drugs or the stress are causing my symptoms....even with the stomach upset. Are there any specific things besides the rash that I should be on the look out for?

Other than the stomach problems, I physically feel good on this combo. I had mild ARS symptoms during my treatment interruption and they stopped when I resumed therapy.

Thanks for all the good advice you give to us out here in the patient population.

Response from Dr. Conway

Thanks for your kind comments about the site.

With respect to the side effect profile of Viramune, you are well past any significant risk of rash-related events after 7 weeks of therapy. With respect to hepatic toxicity, the main risk period is really the first six weeks. Assuming your liver function tests were done at week 6 (or thereabouts) and were fine, I would not suggest anything more is done until week 12 or so. As it sounds like you will be back to your "home base" within 5 weeks or so, getting tested upon your return (with respect to both drug efficacy and toxicity) will be fine.

I would only suggest that you seek attention during your trip if you feel unwell.

If all goes well, you will be left on a regimen that consists of five pills once daily, with no food restrictions. I hope it all works out.



Previous
Immediate Med Change
Next
Regimen Change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement